Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 43, NWS Wichita, KS

April 8, 2011Butler County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 8, 2011, 7:45 PM CDT for Butler County, Sedgwick County, Kansas. It was in force for 60 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2011, 7:45 PM CDT (00:45 UTC)
Expired
Apr 8, 2011, 8:45 PM CDT
In force
60 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Butler County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 36 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 7:45 PM CDTHAIL 2.75Rose Hill, KS
Apr 8, 7:51 PM CDTHAIL 21 Nw Rose Hill, KS
Apr 8, 7:53 PM CDTHAIL 24 Ne Rose Hill, KS
Apr 8, 7:53 PM CDTHAIL 2.753 E Rose Hill, KS
Apr 8, 7:53 PM CDTHAIL 3Rose Hill, KSDELAYED REPORT. SPOTTER REPORTS 5 HOUSE WINDOWS SHATTERED...BUSTED OUT BACK WINDOWS ON CARS...AND SIGNIFICANT ROOF DAMAGE TO CAMPER.
Apr 8, 7:59 PM CDTHAIL 1.751 S Augusta, KS
Apr 8, 8:05 PM CDTHAIL 1.754 W Augusta, KS
Apr 8, 8:06 PM CDTHAIL 1.757 Ene Andover, KS
Apr 8, 8:13 PM CDTHAIL 1.75N Towanda, KS
Apr 8, 8:32 PM CDTHAIL 1.58 N El Dorado, KS
Apr 8, 8:41 PM CDTHAIL 1.754 S Burns, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 5:35 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3252 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WUUS53 KICT 090045
SVRICT
KSC015-173-090145-
/O.NEW.KICT.SV.W.0043.110409T0045Z-110409T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
745 PM CDT FRI APR 8 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 845 PM CDT

* AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR ROSE HILL...OR 17 MILES SOUTHEAST OF DOWNTOWN
  WICHITA...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...ANDOVER...AUGUSTA...TOWANDA...WHITEWATER...POTWIN...
  BENTON...EL DORADO LAKE AND ELBING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3748 9722 3791 9717 3791 9715 3800 9715
      3808 9714 3801 9663 3747 9695
TIME...MOT...LOC 0045Z 206DEG 30KT 3757 9708
WIND...HAIL 60MPH 1.75IN

$$

MCGUIRE
5 follow-up statements
628 
WWUS53 KICT 090054
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
754 PM CDT FRI APR 8 2011

KSC015-173-090145-
/O.CON.KICT.SV.W.0043.000000T0000Z-110409T0145Z/
BUTLER KS-SEDGWICK KS-
754 PM CDT FRI APR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SEDGWICK AND WESTERN BUTLER COUNTIES UNTIL 845 PM CDT...

AT 751 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP 
TO BASEBALL SIZED AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED 6 MILES NORTHEAST OF ROSE HILL...MOVING NORTHEAST AT 35 
MPH.

LOCATIONS IMPACTED INCLUDE...
  ANDOVER...AUGUSTA...BENTON...TOWANDA...EL DORADO...WHITEWATER...
  POTWIN...ELBING AND EL DORADO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS THUNDERSTORM! IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL UP TO BASEBALL-SIZED CAPABLE 
OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3748 9722 3791 9717 3791 9715 3800 9715
      3808 9714 3801 9663 3747 9695
TIME...MOT...LOC 0052Z 206DEG 30KT 3762 9705
WIND...HAIL 60MPH 2.75IN

$$

ES
502 
WWUS53 KICT 090100
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
800 PM CDT FRI APR 8 2011

KSC015-173-090145-
/O.CON.KICT.SV.W.0043.000000T0000Z-110409T0145Z/
BUTLER KS-SEDGWICK KS-
800 PM CDT FRI APR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SEDGWICK AND WESTERN BUTLER COUNTIES UNTIL 845 PM CDT...

AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO BASEBALL SIZED...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR AUGUSTA...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  AUGUSTA...BENTON...TOWANDA...EL DORADO...WHITEWATER...POTWIN...
  ELBING AND EL DORADO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS THUNDERSTORM! IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL AS LARGE AS BASEBALL-SIZED 
CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE 
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

THIS STORM HAS A SIGNIFICANT HISTORY OF PRODUCING TENNISBALL TO 
BASEBALL-SIZED HAIL! SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS!

&&

LAT...LON 3748 9722 3791 9717 3791 9715 3800 9715
      3808 9714 3801 9663 3747 9695
TIME...MOT...LOC 0058Z 206DEG 30KT 3767 9702
WIND...HAIL 60MPH 2.75IN

$$

ES
755 
WWUS53 KICT 090113
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
813 PM CDT FRI APR 8 2011

KSC015-173-090145-
/O.CON.KICT.SV.W.0043.000000T0000Z-110409T0145Z/
BUTLER KS-SEDGWICK KS-
813 PM CDT FRI APR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SEDGWICK AND WESTERN BUTLER COUNTIES UNTIL 845 PM CDT...

AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO TENNIS BALL SIZED...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR TOWANDA...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  EL DORADO...WHITEWATER...POTWIN...ELBING AND EL DORADO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A LENGTHY HISTORY OF PRODUCING GOLFBALL TO TENNIS 
BALL SIZED HAI! SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS!

&&

LAT...LON 3748 9722 3791 9717 3791 9715 3800 9715
      3808 9714 3801 9663 3747 9695
TIME...MOT...LOC 0112Z 206DEG 30KT 3779 9699
WIND...HAIL 60MPH 2.50IN

$$

ES
605 
WWUS53 KICT 090128
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
828 PM CDT FRI APR 8 2011

KSC173-090137-
/O.CAN.KICT.SV.W.0043.000000T0000Z-110409T0145Z/
SEDGWICK KS-
828 PM CDT FRI APR 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEDGWICK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

LAT...LON 3749 9714 3800 9715 3808 9714 3801 9663
      3747 9695
TIME...MOT...LOC 0127Z 206DEG 30KT 3790 9692

$$

KSC015-090145-
/O.CON.KICT.SV.W.0043.000000T0000Z-110409T0145Z/
BUTLER KS-
828 PM CDT FRI APR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN BUTLER
COUNTY UNTIL 845 PM CDT...

AT 823 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF EL DORADO...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELBING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL-SIZED HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3749 9714 3800 9715 3808 9714 3801 9663
      3747 9695
TIME...MOT...LOC 0127Z 206DEG 30KT 3790 9692
WIND...HAIL 60MPH 1.75IN

$$

ES
301 
WWUS53 KICT 090134 RRA
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
834 PM CDT FRI APR 8 2011

KSC015-090145-
/O.CON.KICT.SV.W.0043.000000T0000Z-110409T0145Z/
BUTLER KS-
834 PM CDT FRI APR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN BUTLER
COUNTY UNTIL 845 PM CDT...

AT 832 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING PING 
PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS 
STORM WAS LOCATED 7 MILES EAST OF POTWIN...OR 8 MILES NORTH OF EL 
DORADO...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELBING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING PING PONG BALL SIZED HAIL. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3749 9714 3800 9715 3808 9714 3801 9663
      3747 9695
TIME...MOT...LOC 0134Z 206DEG 30KT 3795 9689
WIND...HAIL 60MPH 1.50IN

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:08 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 8, 6:08 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
608 PM CDT FRI APR 8 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SCATTERED STRONG TO SEVERE CONVECTION WILL AFFECT SOUTH CENTRAL
AND SOUTHEAST KANSAS THROUGH THIS EVENING...WITH LARGE HAIL...
DAMAGING WINDS AND TORNADOES POSSIBLE. WILL SHOW WITH VCTS FOR
NOW AT KICT AND KCNU...AND AMEND AS NEEDED IF IMPACT ON THE TAF
SITE LOOKS MORE IMMINENT. OTHERWISE...GUSTY SOUTH WINDS WILL
DEVELOP ACROSS THE AREA ON SATURDAY WITH MAINLY VFR CONDITIONS
EXPECTED DURING THE FORECAST VALID PERIOD AWAY FROM ANY
CONVECTION. A PERIOD OF MVFR CIGS IS MORE PROBABLE ACROSS
SOUTHEAST KANSAS EARLY SATURDAY MORNING.

KED

&&

.PREV DISCUSSION... /ISSUED 420 PM CDT FRI APR 8 2011/

CORRECTED TO INCLUDE FIRE WEATHER DISCUSSION...

DISCUSSION...

TONIGHT:
WARM FRONT HAS REDEVELOPED NORTHWARD INTO SOUTH CENTRAL AND
SOUTHEAST KS AND WILL LIFT NORTH OF I-70 LATE TONIGHT. A DRYLINE
WILL EXTEND FROM SOUTH CENTRAL KS TO FAR WESTERN OK. STRONG
INSTABILITY (MLCAPE ~3000 J/KG) EXPECTED TO DEVELOP ALONG/S OF WARM
FRONT AND EAST OF DRYLINE INTO EARLY THIS EVE AS GULF MOISTURE
INCREASES VIA SOUTH-SOUTHEASTERLY WINDS. MLCIN WEAKENS LATE THIS
PM/EVE. SATELLITE IMAGERY SHOWS A WEAK SHORTWAVE OVER THE TX/OK
PANHANDLES LIFTING NEWD AND THIS FEATURE WILL MOVE ACROSS SOUTH
CENTRAL/SOUTHEAST KS THIS EVE PROVIDING LIFT. ISOLATED-WIDELY
SCATTERED SEVERE STORMS MAY INTIATE IN THE WARM SECTOR 22Z-00Z AND
INTO THE EVENING HOURS POSSIBLY AFFECTING S-CNTRL/SERN KS. DEEP
LAYER SHEAR FAIRLY STRONG AT 40-50 KT AND THE CAPE/SHEAR IS
SUPPORTIVE OF SUPERCELL-TYPE STORMS. THE INCREASED MOISTURE AND
SOUTHERLY FLOW WILL LEAD TO A VERY MILD NIGHT TEMPERATURE-WISE WITH
LOWS ABOUT 20 DEGREES OR SO ABOVE NORMAL.

SAT-SUNDAY NIGHT:
PRIMARY CONCERN IS MAJOR! EXTREME FIRE DANGER ON SUN AS INTENSIFYING LOW
PRESSURE MOVES FROM NEBRASKA NE TO ALONG THE IA/MN BORDER. SUCH BEHAVIOR
WILL INDUCE LWR-DECK FLOW TO NOT ONLY INCREASE GREATLY...BUT GRADUALLY
VEER TOWARD THE SW SUN MORNING. SUCH A TRANSITION WILL ADVECT MUCH DRIER
AIR NE ACROSS MOST OF KICT COUNTRY THEREBY RESULTING IN AN EXTREME FIRE
FOR ALL OF CNTRL & SC KS AS WELL FOR GREENWOOD...ELK & CHAUTAUQUA
COUNTIES. AS SUCH FIRE WEATHER WATCH IS BEING ISSUED FOR EACH OF THESE
COUNTIES FROM 12N-9PM. A SECOND CONCERN: STRONG TO SVR TSRA WILL DEVELOP
OVER MUCH OF THE REGION FROM LATE SAT AFTERNOON-LATE SUN AFTERNOON AS A
DEEPENING MID-UPR DECK TROF GRADUALLY DEEPENS WHILE MOVING E ACROSS NRN
ROCKIES. THE FEATURE WILL EJECT A FEW IMPULSES NE ACROSS WRN/CNTRL KS &
AS IT APPROACHES RICHER GULF MOISTURE WILL CONTINUE TO SURGE N OVER ERN
HALF OF KS. ALTHOUGH THE GREATEST SVR POTENTIAL SHOULD OCCUR OVER NE KS
& NRN MO SAT AFTERNOON & EVENING A PRONOUNCED AXIS OF HIGHLY UNSTABLE
AIR WILL EXTEND S/SW OVER MUCH OF KICT COUNTRY SAT AFTERNOON. DEEP-LAYER
SPEED & DIRECTIONAL SHEAR QUITE IMPRESSIVE & WILL SUPPORT DEVELOPMENT OF
A FEW SUPERCELLS LATE SAT AFTERNOON & NIGHT. INITIATION WILL OCCUR CLOSE
TO I-135 SAT AFTERNOON WHERE CLOSEST TO APPROACHING DRY LINE WHICH WILL
OSCILLATE SLIGHTLY SAT NIGHT. AS PRE-FRONTAL TROF PUNCHES E ACROSS CNTRL
& SC KS BEST CHANCES FOR STRONG/SVR TSRA WILL SHIFT E TOWARD SE KS SUN
AFTERNOON AS MID-UPR LOW SURGES E/NE FROM THE ROCKIES ACROSS NRN/CNTRL
PLAINS.

NEXT WEEK:
A NICE START TO THE WORK-WEEK AS DEAMPLIFYING MID-UPR RIDGE SPREADS E
ACROSS CNTRL 1/3 OF U.S. HOWEVER A GRADUALLY DEEPENING MID-LVL TROF WILL
VENTURE E FROM THE ROCKIES TO WRN/CNTRL KS TUE NGT & WED. THE ATTENDANT
SFC LOW WILL VENTURE SE TOWARD THE WRN RED RIVER THEREBY ENABLING GULF
MOISTURE TO RETURN QUICKLY TO CNTRL & ERN KS. AS SUCH SEVERAL ROUNDS OF
-TSRA ARE EXPECTED FROM TUE NGT-THU. THERE'S CONSIDERABLE DISPARITY
BETWEEN MEDIUM-RANGE MODELS FROM WED ONWARD WITH RESPECT TO COLD-FRONTAL
BEHAVIOR. AS SUCH CONFIDENCE REMAINS FAIRLY LOW AS TO WHEN TSRA WILL
TRANSITION TO -SHRA. FOR NOW HAVE LEFT MOST ASPECTS OF INHERITED
FORECAST INTACT.

FIRE WEATHER...
SLY WINDS WILL INCREASE NOTICEABLY ON SAT TO BETWEEN 15 AND 25 MPH BUT
INCREASED RELATIVE HUMIDITIES SHOULD RESULT IN NO GREATER THAN A VERY
HIGH FIRE DANGER FOR ALL AREAS ON SAT. SUNDAY IS A DIFFERENT MATTER!
WITH SOUTH WINDS GRADUALLY SHIFTING TOWARD THE SW & GREATLY INCREASING
TO BETWEEN 30 AND 40 MPH...AN EXTREME FIRE DANGER WILL EXIST OVER MOST
AREAS SUNDAY AFTERNOON & EVENING. THE ONLY EXCEPTIONS ARE PARTS OF SE
KS. AS SUCH A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF CNTRL & SC KS
AS WELL AS GREENWOOD...ELK & CHAUTAUQUA COUNTIES FROM 12 NOON TIL 9 PM
SUN. ONE IS STRONGLY URGED TO MONITOR THE FORECAST CLOSELY AS THE FIRE
WEATHER WATCH IS LIKELY TO BE INCREASED TO A RED FLAG WARNING DURING
THESE PERIODS.

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN HAZARDS: THUNDERSTORM POTENTIAL THIS EVENING...MVFR VISIBILITIES
IN SOUTHEAST KS EARLY SATURDAY MORNING.

STRATUS HAS ERODED NORTHWARD TO ABOUT I-70...AND TRENDS INDICATE
RSL AND SLN WILL BE CLEAR BY 19Z OR SO. WARM FRONT WILL LIFT
NORTHWARD INTO SOUTH CENTRAL AND SOUTHEAST KS THIS PM...THEN WILL
LIFT NORTH OF CENTRAL KS BY 12Z SATURDAY. WIDELY SCATTERED
THUNDERSTORMS EXPECTED TO INITIATE OR MOVE NEWD INTO S-CNTRL/SERN
KS THIS EVENING BEFORE MOVING NORTHEAST OUT OF AREA LATE TONIGHT.
POSSIBLE SITES AFFECTED INCLUDE HUT/ICT/CNU AND WILL CARRY A VCTS
FOR NOW. FOG CHANCES LOOK MUCH LESSER TONIGHT...HOWEVER MVFR VSBYS
POSSIBLE EARLY SAT AM AT CNU. GUSTY SOUTHERLY WINDS WILL DEVELOP
TOWARD MIDDAY SATURDAY AND CONTINUE INTO THE AFTERNOON.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  90  65  79 /  40  20  30  10
HUTCHINSON      61  89  64  77 /  20  20  30  10
NEWTON          62  90  65  79 /  30  20  30  10
ELDORADO        64  90  66  80 /  40  10  30  20
WINFIELD-KWLD   64  90  67  80 /  40  10  20  20
RUSSELL         56  90  58  74 /  10  20  20  20
GREAT BEND      56  90  58  73 /  10  20  20  10
SALINA          63  91  65  77 /  10  20  20  10
MCPHERSON       62  89  65  77 /  20  20  30  10
COFFEYVILLE     66  89  68  81 /  40  10  10  40
CHANUTE         65  88  67  81 /  40  10  20  40
IOLA            64  87  67  80 /  30  10  20  40
PARSONS-KPPF    66  88  67  81 /  40  10  10  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR KSZ032-033-047>053-067>070-082-083-091>094-098.

&&
Hazardous weather outlook, Apr 8, 5:30 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CDT FRI APR 8 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-092230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
530 PM CDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING OVER SOUTH CENTRAL AND
SOUTHEAST KANSAS. IF THUNDERSTORMS DEVELOP OR MOVE NORTHWARD INTO THE
AREA FROM OKLAHOMA...THEY MAY BE SEVERE. THE MAIN THREATS WILL BE
LARGE HAIL TO 2 INCHES IN DIAMETER...DAMAGING 60 TO 70 MPH WINDS...WITH
A LOWER PROBABILITY OF A TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL AREAS FROM LATE SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT...AND OVER AREAS PRIMARILY ALONG...AND
EAST...OF THE TURNPIKE ON SUNDAY. A FEW SEVERE THUNDERSTORMS ARE
POSSIBLE WITH HAIL UP TO GOLFBALL-SIZED AND DAMAGING 60 TO 70 MPH WINDS.

A VERY HIGH FIRE DANGER IS FORECAST FOR ALL AREAS SATURDAY AFTERNOON
WITH AN EXTREME FIRE DANGER FOR ALL OF CENTRAL...SOUTH-CENTRAL AND PART
OF SOUTHEAST KANSAS SUNDAY AFTERNOON AND EVENING...DURING WHICH A FIRE
WEATHER WATCH IS IN EFFECT. PLEASE REFER TO THE FIRE WEATHER FOR
FURTHER DETAILS.

A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT FOR PART OF CENTRAL
KANSAS...FOR ALL AREAS FROM WEDNESDAY THROUGH THURSDAY...AND OVER MOST
OF SOUTHEAST KANSAS THURSDAY NIGHT. A FEW THUNDERSTORMS MAY BE QUITE
STRONG WITH NICKEL-SIZED HAIL AND WINDS AROUND 50 MPH.

A VERY HIGH FIRE DANGER IS POSSIBLE FOR MOST OF CENTRAL AND SOUTH
CENTRAL KANSAS MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS POSSIBLE THIS EVENING MAINLY SOUTHEAST OF
A LINE FROM KINGMAN TO NEWTON TO HILLSBORO. SPOTTER ACTIVATION IS
POSSIBLE ACROSS THE AREA SATURDAY NIGHT...AND ACROSS FAR SOUTHEAST
KANSAS SUNDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/JMC

In the hours before

Special weather statement, Apr 8, 7:07 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
707 PM CDT FRI APR 8 2011

KSZ092-090030-
SUMNER-
707 PM CDT FRI APR 8 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SUMNER COUNTY...

AT 705 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR WELLINGTON...AND MOVING NORTH AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

MCGUIRE
Local storm report, Apr 8, 7:10 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
710 PM CDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     HAIL             6 WNW ATLANTA           37.46N 96.87W
04/08/2011  E1.00 INCH       COWLEY             KS   TRAINED SPOTTER

&&

DUNTEN
Local storm report, Apr 8, 7:25 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
725 PM CDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             1 E WELLINGTON          37.27N 97.38W
04/08/2011  E1.00 INCH       SUMNER             KS   AMATEUR RADIO

&&

DUNTEN
Local storm report, Apr 8, 7:36 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
736 PM CDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             5 E UDALL               37.39N 97.03W
04/08/2011  E0.88 INCH       COWLEY             KS   PUBLIC

            HAIL REPORT WAS RELAYED BY THE EMERGENCY MANAGER.

&&

DUNTEN
Special weather statement, Apr 8, 7:40 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
740 PM CDT FRI APR 8 2011

KSZ098-090130-
CHAUTAUQUA-
740 PM CDT FRI APR 8 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA COUNTY...

AT 737 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CEDAR VALE...OR 16 MILES WEST OF SEDAN...
AND MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

MCGUIRE
Local storm report, Apr 8, 7:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
744 PM CDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             2 E BELLE PLAINE        37.39N 97.24W
04/08/2011  E1.00 INCH       SUMNER             KS   TRAINED SPOTTER

            REPORT RELAYED BY EMERGENCY MANAGER.

0742 PM     HAIL             ROSE HILL               37.57N 97.13W
04/08/2011  E1.75 INCH       BUTLER             KS   FIRE DEPT/RESCUE

&&

DUNTEN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 7:02 PM CDTSevere Thunderstorm WarningICTButler58 min
Apr 8, 7:21 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner39 min
Apr 8, 7:37 PM CDTSevere Thunderstorm WarningICTHarper, Sumner53 min
Apr 8, 7:55 PM CDTSevere Thunderstorm WarningICTSedgwick26 min
Apr 8, 8:00 PM CDTSevere Thunderstorm WarningICTCowley34 min
Apr 8, 8:29 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner35 min
Apr 8, 8:37 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion53 min
Apr 8, 8:40 PM CDTSevere Thunderstorm WarningICTSumner65 min
Apr 8, 8:52 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno, Sedgwick32 min
Apr 8, 9:03 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner57 min
Apr 8, 9:30 PM CDTAreal Flood WarningICTButler, Sedgwick2 hr
Apr 8, 9:30 PM CDTSevere Thunderstorm WarningICTHarper, Sumner42 min
Apr 8, 9:45 PM CDTSevere Thunderstorm WarningICTCowley20 min
Apr 8, 9:50 PM CDTTornado WarningICTChase25 min
Apr 8, 10:30 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson25 min
Apr 8, 10:51 PM CDTSevere Thunderstorm WarningICTElk, Greenwood54 min
Apr 8, 10:53 PM CDTSevere Thunderstorm WarningICTButler27 min
Apr 8, 11:37 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson, Woodson47 min
Apr 9, 12:21 AM CDTSevere Thunderstorm WarningICTLabette, Neosho39 min
Apr 9, 4:10 AM CDTRed Flag WarningICTBarton, Ellsworth, Lincoln, Russell15 hr
Apr 9, 3:55 PM CDTRed Flag WarningICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 17 more29 hr
Apr 9, 4:28 PM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more26 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.